Toxic Drug: Janesville Police Warn of Dangerous Batch of Heroin

Toxic Drug: Janesville Police Warn of Dangerous Batch of Heroin

JANESVILLE -- Two overdoses within two hours have Janesville Police sending out a strong warning.
JANESVILLE -- Two overdoses within two hours have Janesville Police sending out a strong warning.

It's the drug that had Janesville Police responding to back-to-back overdoses Wednesday night: heroin. But Lt. Keith Lawver believes it's not the usual stuff.

"It led us to believe that perhaps there's a more potent batch of heroin that's come to our community, that's maybe stronger than what our local heroin users are used to," said Lt. Lawver.

Luckily, both users did survive but Lawver says this should be a wake up call to others in the area. The drug they're buying is dangerous and far from pure.

"When you get your heroin on the street, you don't know what the toxicity is, you don't know the purity level of that heroin you can't tell just by looking at it," said Lt. Lawver

Now, he's urging heroin users to seek treatment from a counseling agency.

"We try to help them learn how to live in the community without using drugs," said Dara Mcalister, a drug and alcohol case manager.

Not an easy task when heroin is becoming more and more prevalent nationwide.

"Heroin is one of those drugs that as soon as you use it, you are possibly going to be addicted, because it's just the instant feeling the gratification and then they're always looking for that same feeling all over again," said Mcalister.

She says any drug can be hard to kick,even with help, but it can happen when the user has had enough.

"If you don't want it, it won't happen," said Mcalister.



Page: [[$index + 1]]
comments powered by Disqus